Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 18, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 13, 2013, 8:24 PM CDT for Zapata County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2013, 8:24 PM CDT (01:24 UTC)
- Expired
- Jun 13, 2013, 9:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Zapata County, TX
The radar
The Brownsville radar (KBRO), 194 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 1.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1851 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014
WUUS54 KBRO 140124
SVRBRO
TXC505-140200-
/O.NEW.KBRO.SV.W.0018.130614T0124Z-130614T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
824 PM CDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 900 PM CDT
* AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING 60 MPH WINDS...OVER SOUTHERN ZAPATA COUNTY...MOVING NORTH
AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
NEW FALCON.
LOPENO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2678 9913 2666 9904 2657 9917 2658 9918
2662 9918 2664 9920 2667 9921 2670 9922
2672 9921 2673 9922
TIME...MOT...LOC 0124Z 161DEG 10KT 2663 9916
$$
TOMASELLI2 follow-up statements
375
WWUS54 KBRO 140142
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
842 PM CDT THU JUN 13 2013
TXC505-140200-
/O.CON.KBRO.SV.W.0018.000000T0000Z-130614T0200Z/
ZAPATA-
842 PM CDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN ZAPATA COUNTY...
AT 842 PM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 9 MILES NORTH OF FALCON DAM...MOVING
NORTH AT 10 MPH.
THIS STORM IS CAPABLE OF PRODUCING...
QUARTER SIZED HAIL.
DAMAGING WINDS TO 60 MPH.
LOCATIONS IN THE WARNING INCLUDE...
NEW FALCON.
LOPENO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2678 9913 2666 9904 2657 9917 2658 9918
2662 9918 2664 9920 2667 9921 2670 9922
2672 9921 2673 9922
TIME...MOT...LOC 0142Z 161DEG 10KT 2668 9918
$$
TOMASELLI483
WWUS54 KBRO 140203
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
903 PM CDT THU JUN 13 2013
TXC505-140213-
/O.EXP.KBRO.SV.W.0018.000000T0000Z-130614T0200Z/
ZAPATA-
903 PM CDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ZAPATA COUNTY HAS
EXPIRED...
AT 903 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE STORMS
THAT PROMPTED THE WARNING HAVE WEAKENED AND WERE NO LONGER SEVERE...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
LAT...LON 2678 9913 2666 9904 2657 9917 2658 9918
2662 9918 2664 9920 2667 9921 2670 9922
2672 9921 2673 9922
TIME...MOT...LOC 0142Z 161DEG 10KT 2668 9918
$$
TOMASELLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:33 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 13, 6:33 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 633 PM CDT THU JUN 13 2013 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...EARLIER CONVECTION HAS MOVED TO THE FAR WESTERN AND NORTHERN PARTS OF THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS. EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE EVENING WITH CIRRUS OVERHEAD. MVFR CEILINGS WILL DEVELOP LATE TONIGHT AS MIXING DECREASES AND CLOUD BASES LOWER. CANNOT RULE OUT SOME SHOWERS EARLY FRIDAY MORNING BUT EXPECT COVERAGE TO BE SPOTTY. VFR CONDITIONS ARE EXPECTED TOMORROW WITH CEILINGS RISING BY MIDMORNING. && .PREV DISCUSSION... /ISSUED 256 PM CDT THU JUN 13 2013/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... ELONGATED 500MB LOW ACROSS NORTHERN MEXICO CONTINUES TO PROVIDE ISOLATED TO SCATTERED CONVECTION ACROSS PORTIONS OF SOUTH TEXAS THIS AFTERNOON. THIS FEATURE IS EXPECTED TO DRIFT SLOWLY NORTHWARD INTO WEST TX TONIGHT INTO FRIDAY. LOW TO MID LEVEL MOISTURE WILL REMAIN HIGH ACROSS WEST TX INTO NORTHERN MEXICO WITH DRIER AIR ACROSS EAST TX. WITH THE WEAKNESS IN THE RIDGE ACROSS THE AREA...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE RIO GRANDE VALLEY TONIGHT THROUGH FRI NIGHT AS WEAK VORTICITY ROTATES AROUND THE UPPER LOW ACROSS NORTHEAST MEXICO INTO SOUTH TX. /61/ LONG TERM /SATURDAY THROUGH THURSDAY/... WEATHER ACROSS OUR AREA WILL LIKELY BE INFLUENCED...AT LEAST INITIALLY...BY A SHORTWAVE TROUGH STRETCHED FROM THE CAPROCK TO THE BIG BEND. THIS FEATURE IS EXPECTED TO DAMPEN AS IT HEADS EAST...AND ALLOWS BROAD RIDGING ALOFT TO REBUILD OVER OUR AREA BY SUNDAY. BIG QUESTION IS WHETHER WE WILL CONTINUE TO SEE SPOTTY SHOWERS INTO SATURDAY AS THIS BIT OF FORCING TRAVERSES OUR REGION. GIVEN THE FLOW ALOFT...ANY ADDITIONAL FORCING /PROVIDED BY A FRONT FOR EXAMPLE/ SHOULD REMAIN NORTH OF THE RED RIVER AND WILL LIKELY NOT PROVIDE ANY ADDITIONAL SUPPORT. AMPLE BOUNDARY LAYER MOISTURE IS EXPECTED TO REMAIN ACROSS OUR REGION...WITH PRECIPITABLE WATER VALUES BETWEEN 1 AND 2 STANDARD DEVIATIONS ABOVE NORMAL FOR JUNE. SOME INSTABILITY MAY ALSO BE PRESENT...BUT FORECAST SOUNDINGS SUGGEST THAT MUCH OF THE AVAILABLE INSTABILITY WILL NOT BE SURFACE-BASED. BESIDES...THE BEST FORCING /SO-TO-SPEAK/ WILL LIKELY BE AFFECTING THE RGV/DEEP SOUTH TEXAS DURING A DIURNAL MINIMUM IN INSTABILITY. ALL OF THIS LEADS ME TO PROVIDE A FAIRLY LOW CONFIDENCE PROGNOSTICATION OF THE LOW POSSIBILITY OF SPOTTY SHOWERS. RIGHT NOW...IT LOOKS LIKE THE BEST ODDS OF SEEING MEASURABLE RAIN WILL OCCUR WEST OF US-281 CONCURRENT WITH SLIGHTLY BETTER FORCING. OTHER SHOWERS MAY BE SEEN CLOSER TO THE COAST...WHERE SOME STREAMER SHOWERS MAY MOVE ONSHORE. THAT SAID...I HAVE INCREASED SHOWER PROBABILITIES FOR SATURDAY...WITH TAPERING VALUES THROUGH THE DAY. LUCKY FOR ALL INVOLVED...FORECAST CONFIDENCE INCREASES BY THE START OF THE THIRD FULL WEEK IN JUNE. BROAD RIDGING ALOFT SHOULD KEEP THE MAIN STORM TRACK WELL TO OUR NORTH...WITH A DEEP FETCH OF EAST TO SOUTHEAST SURFACE WINDS CIRCULATING AROUND A SURFACE HIGH IN THE ATLANTIC. WE SHOULD RETURN TO A DRIER WEATHER PATTERN BY MONDAY...AS THE AXIS OF BOUNDARY LAYER MOISTURE SHIFTS WEST OF THE AREA. AND WITH RIDGING LARGELY EXPECTED TO HOLD...LOOK FOR DRY CONDITIONS FOR MUCH OF THE UPCOMING WORKWEEK. A STORM SYSTEM IS EXPECTED TO MOVE ONSHORE IN THE PACIFIC NORTHWEST BY MID-WEEK...WHICH SHOULD RESULT IN SOME AMPLIFICATION OF THE RIDGING ACROSS THE LONE STAR STATE. AS SUCH...THE BIGGEST POTENTIAL IMPACT FOR THE LONG TERM PORTION OF THE FORECAST SHOULD BE AFTERNOON TEMPERATURES. CONFIDENCE IS FAIRLY HIGH THAT TEMPERATURES WILL REMAIN ABOVE NORMAL /LOWER-MIDDLE 90S/ FOR MID-JUNE...AND THIS TREND HAS BEEN MAINTAINED WITH THE FORECAST PACKAGE THIS AFTERNOON. /53/ MARINE... TONIGHT THROUGH FRIDAY NIGHT... SEAS WERE NEAR 3 FEET WITH EAST-SOUTHEAST WINDS NEAR 10 KNOTS AT BUOY020 EARLY THIS AFTERNOON. LIGHT TO MODERATE SOUTHEAST WINDS WILL PREVAIL ACROSS THE COASTAL WATERS TONIGHT INTO FRIDAY AS WEAK HIGH PRESSURE PREVAILS ACROSS THE GULF OF MEXICO. /61/ SATURDAY THROUGH TUESDAY... MODERATE WINDS AND SEAS ARE GENERALLY EXPECTED THROUGH EARLY NEXT WEEK. COMBINED SEAS SHOULD AVERAGE 4 FEET OR LESS /ESPECIALLY THIS WEEKEND/. WINDS/SEAS MAY INCREASE SUNDAY THROUGH TUESDAY...AND COULD NECESSITATE SMALL CRAFT TO EXERCISE CAUTION BY THE END OF THE WEEKEND OR EARLY NEXT WEEK. /53/ && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 58
Hazardous weather outlook, Jun 13, 5:45 AM CDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 545 AM CDT THU JUN 13 2013 TXZ248>257-141100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 545 AM CDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS AND WIND GUSTS FROM 15 TO 25 MPH. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ130-132-135-150-155-170-175-141100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 545 AM CDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS AND BRIEF WIND GUSTS FROM 15 TO 20 KNOTS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:30 PM CDT | Flash Flood Warning | BRO | Zapata | 90 min |
| Jun 13, 8:14 PM CDT | Areal Flood Advisory | BRO | Starr | 61 min |
| Jun 13, 9:01 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 89 min |
| Jun 13, 10:32 PM CDT | Areal Flood Advisory | BRO | Starr, Zapata | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.